advertisement
Updated 23 April 2015

Action point

0

Decongestant medication may cause incontinence by tightening the urinary sphincter, causing retention of urine and eventually overflow incontinence.

This is typical in decongestants containing pseudoephedrine (i.e. Sinumax and Flusin). Loratidine-containing decongestants (Clarinese and Adco-Loratidine) do not have any bladder effects.

Visit our Incontinence Centre for more on managing this condition.

 
advertisement

Read Health24’s Comments Policy

Comment on this story
0 comments
Comments have been closed for this article.

Live healthier

Quit smoking »

How to beat triggers that make you crave a cigarette

You need to learn how to beat the behavioural, environmental and emotional triggers if you want to succeed in quitting smoking.

Hygiene »

Your showerhead may be bathing you in germs

You probably think showering will wash away dirt and germs, but your showerhead might dump nasty bacteria on you instead that may cause lung infections.